Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 401, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2002, 2:01 PM CDT for Covington County, Jones County, Smith County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2002, 2:01 PM CDT (19:01 UTC)
- Expired
- Jul 30, 2002, 2:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Jones County, MS, Smith County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2569 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WUUS54 KJAN 301901
SVRJAN
MSC031-067-129-301945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE JUL 30 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN CENTRAL MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 245 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF TAYLORSVILLE...OR ABOUT 15
MILES NORTHEAST OF COLLINS...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR SOSO AT 225 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3158 8932 3182 8954 3193 8940 3190 8933
3180 8933 3180 8920 3175 8913What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:48 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 30, 12:48 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1248 PM CDT TUE JUL 30 2002 DID A QUICK UPDATE TO REMOVE BECOMING/AFTERNOON WORDING. ALSO LOWERED TEMPS FOR MOST GROUPS...CLOUDS HAVE KEPT TEMPS LOWER THAN EXPECTED. WITH CONVECTION DEVELOPING AROUND THE AREA...DIDNT MAKE ANY ADJUSTMENTS TO POPS. OTHERWISE FORECAST OK. .JAN... AR...NONE. LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:06 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 44 min |
| Jul 30, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Jul 30, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.